Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Apr 11, 2016, 7:21 PM CDT for Pontotoc County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2016, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 11, 2016, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Pontotoc County, OK
The radar
The Norman radar (KTLX), 69 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716
WWUS84 KOUN 120021
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT MON APR 11 2016
OKZ028-031-040-042-120045-
PONTOTOC OK-MCCLAIN OK-SEMINOLE OK-GARVIN OK-
721 PM CDT MON APR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PONTOTOC...
SOUTHEASTERN MCCLAIN...SOUTHWESTERN SEMINOLE AND NORTHEASTERN GARVIN
COUNTIES UNTIL 745 PM CDT...
AT 720 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STRATFORD...
MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
LAT...LON 3478 9654 3469 9696 3486 9703 3494 9681
3493 9680 3490 9680 3490 9678 3496 9677
3499 9663
TIME...MOT...LOC 0020Z 251DEG 30KT 3481 9691
$$
WRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 11, 6:50 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 11, 6:50 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 650 PM CDT MON APR 11 2016 .DISCUSSION... 00Z TAFS. && .AVIATION... EXPECT TO SEE A LOT OF LOW/MID CLOUDS THROUGH THE FORECAST PERIOD. SOME BRIEF MVFR CIGS ARE NOT OUT OF THE QUESTION /OR EVEN BRIEFER IFR AS WAS RECENTLY REPORTED AT KWWR/... BUT RIGHT NOW THE FORECAST MOISTURE PROFILE LOOKS LIKE IT WOULD SUPPORT GENERALLY VFR CEILINGS. && .PREV DISCUSSION... /ISSUED 239 PM CDT MON APR 11 2016/ DISCUSSION... MOIST CONVECTION HAS DEVELOPED ALONG AN OUTFLOW BOUNDARY THIS AFTERNOON ACROSS SOUTH CENTRAL/SE OK & W N TX, AS A MID TO UPPER SHORTWAVE TROUGH CONTINUES ITS EASTWARD PROGRESSION INTO OK. DEEP LAYER SHEAR AND MID TO UPPER ASCENT WILL CONTINUE TO INCREASE OVER THE NEXT COUPLE OF HOURS WITH THIS FEATURE. STEEP MID LEVEL LAPSE RATES WILL SUPPORT A THREAT OF LARGE HAIL UP TO THE SIZE OF GOLF BALLS THROUGH ABOUT 01Z OR SO ACROSS S/SE OK BEFORE THE COLD FRONT FINALLY ADVANCES THROUGH OUR REGION. ELSEWHERE, ELEVATED STORMS HAVE DEVELOPED ALONG THE COLD FRONT ACROSS SW OK IN ADVANCE OF THE SHORTWAVE TROUGH. EXPECT SOME ADDITIONAL ELEVATED POST-FRONTAL DEVELOPMENT OVER SOUTH CENTRAL OK THROUGH THE LATE AFTERNOON HOURS, PERHAPS CONTINUING INTO THE EARLY EVENING. SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. POPS SHOULD QUICKLY WANE FOR MOST OF FA AFTER ~00Z THIS EVENING AS A SFC RIDGE MOVES OVER THE PANHANDLES AND THE MID LEVEL TROUGH SHIFTS EAST, BUT A FEW STORMS WILL LIKELY LINGER OVER EXTREME SE OK WITH THE SFC LOW AND ASSOCIATED CONVERGENCE ALONG THE FRONT. DEWPOINTS WILL LIKELY DROP INTO THE UPPER 20S ACROSS NORTHERN OK BY MORNING AS THE RIDGE EXPANDS OVER THE REGION AND WIND SPEEDS WILL CONTINUE TO DECREASE, ESPECIALLY ACROSS N OK. PATCHY FROST APPEARS POSSIBLE OVER NORTHERN OK AS A RESULT. THE SFC FLOW WILL SLOWLY VEER TOMORROW AS A LEE TROUGH DEVELOPS OVER E CO. BY 00Z WED, LOW LEVEL MOISTURE WILL MAKE ITS WAY BACK INTO SOUTHERN, WESTERN AND, CENTRAL PORTIONS OF THE FA WHILE MID TO UPPER LOW LIFTS ENEWRD OVER THE CAP ROCK. ISENTROPIC ASCENT, AND ASCENT ASSOCIATED WITH THE UPPER LOW, SHOULD SUPPORT AT LEAST A FEW SHOWERS AND ISOLATED STORMS AS FAR NORTH AS I40 THROUGH THE EARLY MORNING HOURS BEFORE SHIFTING EAST BEFORE LUNCHTIME WED. AN UPPER RIDGE IS THEN EXPECTED TO MOVE OVER THE PANHANDLE REGION THU AHEAD OF A DEEP UPPER TROUGH ENTERING THE INTERMOUNTAIN WEST. MOST OF THE AREA WILL REMAIN DRY FRI NIGHT BUT A SUBTLE SHORTWAVE MOVING ATOP THE RIDGE ACROSS THE PANHANDLES AND ISENTROPIC ASCENT COULD RESULT IN A FEW SHOWERS/STORMS BY FRI MORNING MAINLY ACROSS W/NW OK. RAIN CHCS WILL THEN INCREASE BY THIS WEEKEND AS THE UPPER LOW MOVES OVER THE ROCKIES, AND MAY CONTINUE THROUGH EARLY NEXT WEEK DEPENDING ON THE PROGRESSION OF THIS FEATURE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 42 65 48 69 / 20 0 20 20 HOBART OK 41 65 47 71 / 10 0 30 10 WICHITA FALLS TX 45 67 50 71 / 10 10 30 20 GAGE OK 36 65 42 74 / 10 0 10 0 PONCA CITY OK 37 65 41 71 / 10 0 10 0 DURANT OK 50 68 51 68 / 30 0 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 11, 3:11 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 311 PM CDT MON APR 11 2016 OKZ004>048-050>052-TXZ083>090-122015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 311 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A RISK OF SEVERE STORMS INTO THIS EVENING ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... A SLIGHT RISK OF SEVERE STORMS IS LOCATED SOUTH AND EAST OF A LINE FROM ADA AND DUNCAN... TO WICHITA AND ARCHER CITY TEXAS. A MARGINAL RISK COVERS AN AREA GENERALLY SOUTH OF A LINE FROM HOLDENVILLE AND CHICKASHA... TO HOBART AND HOLLIS OKLAHOMA. TIMING... SEVERE STORMS WILL BE POSSIBLE THROUGH 8 PM. IMPACTS... LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. A TORNADO OR TWO IS POSSIBLE... MAINLY FOR AREAS ALONG AND SOUTH OF THE RED RIVER. DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS PARTS OF THE AREA THROUGHOUT THE DAY... GENERALLY IN AREAS SOUTH OF INTERSTATE 40. SOME STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE THROUGH EARLY EVENING. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE PRIMARY CONCERNS. HOWEVER... A TORNADO OR TWO CAN NOT BE RULED OUT ALONG AND SOUTH OF THE RED RIVER. .SPOTTER AND EMERGENCY MANAGEMENT INFORMATION STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY NIGHT INTO WEDNESDAY... SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. THUNDERSTORM CHANCES WILL THEN RETURN TO THE AREA FRIDAY AND CONTINUE INTO THE WEEKEND. SOME STRONG TO SEVERE STORMS COULD BE POSSIBLE. .FIRE WEATHER... NEAR CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ON FRIDAY DUE TO GUSTY SOUTH WINDS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ/MAXWELL/BARNES
In the hours before
Local storm report, Apr 11, 5:44 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 1 NNE STONEWALL 34.67N 96.52W
04/11/2016 E0.88 INCH PONTOTOC OK EMERGENCY MNGR
&&Special weather statement, Apr 11, 5:48 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 548 PM CDT MON APR 11 2016 OKZ030-112315- POTTAWATOMIE OK- 548 PM CDT MON APR 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTAWATOMIE COUNTY UNTIL 615 PM CDT... AT 546 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF ETOWAH...MOVING EAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... LAT...LON 3512 9713 3523 9714 3538 9678 3513 9678 TIME...MOT...LOC 2246Z 260DEG 29KT 3517 9710
Special weather statement, Apr 11, 6:23 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT MON APR 11 2016
OKZ030-031-120000-
POTTAWATOMIE OK-SEMINOLE OK-
623 PM CDT MON APR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTAWATOMIE AND CENTRAL
SEMINOLE COUNTIES UNTIL 700 PM CDT...
AT 622 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEMINOLE...
MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
LAT...LON 3512 9646 3512 9649 3511 9649 3509 9682
3527 9683 3532 9644 3529 9644
TIME...MOT...LOC 2322Z 267DEG 31KT 3519 9671
WRSpecial weather statement, Apr 11, 7:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 705 PM CDT MON APR 11 2016 OKZ038-044-TXZ090-120045- COMANCHE OK-COTTON OK-CLAY TX- 705 PM CDT MON APR 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE...COTTON AND NORTHWESTERN CLAY COUNTIES UNTIL 745 PM CDT... AT 702 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR FORT SILL TO 5 MILES WEST OF COOKIETOWN...MOVING SOUTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LAT...LON 3422 9860 3475 9866 3465 9823 3396 9821 TIME...MOT...LOC 0002Z 298DEG 19KT 3465 9858 3427 9855 WR
Local storm report, Apr 11, 7:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL BUFFALO SPRINGS 33.56N 98.14W
04/11/2016 E2.50 INCH CLAY TX BROADCAST MEDIA
RELAYED BY KAUZ-TV.
&&
MAHALESpecial weather statement, Apr 11, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT MON APR 11 2016
OKZ028-031-040-042-120045-
PONTOTOC OK-MCCLAIN OK-SEMINOLE OK-GARVIN OK-
721 PM CDT MON APR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PONTOTOC...
SOUTHEASTERN MCCLAIN...SOUTHWESTERN SEMINOLE AND NORTHEASTERN GARVIN
COUNTIES UNTIL 745 PM CDT...
AT 720 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STRATFORD...
MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
LAT...LON 3478 9654 3469 9696 3486 9703 3494 9681
3493 9680 3490 9680 3490 9678 3496 9677
3499 9663
TIME...MOT...LOC 0020Z 251DEG 30KT 3481 9691
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:05 PM CDT | Special Weather Statement | OUN | Comanche, Cotton | 40 min |
| Apr 11, 7:38 PM CDT | Special Weather Statement | OUN | Jefferson | 37 min |
| Apr 11, 8:20 PM CDT | Special Weather Statement | OUN | Carter, Jefferson | 40 min |
| Apr 11, 9:03 PM CDT | Special Weather Statement | OUN | Love, Marshall | 57 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.